Persistent heparin-induced thrombocytopenia: Danaparoid cross-reactivity or delayed-onset heparin-induced thrombocytopenia? A case report

Résultats de recherche: Contribution à un journal/une revueArticle

Résumé

Clinical suspicion of immune heparin-induced thrombocytopenia (HIT) requires cessation of heparin and initiation of an alternative anticoagulant. The platelet count will subsequently recover. This case report describes the clinical course of a patient after a cardiovascular surgery. HIT was clinically and biologically confirmed. Unexpectedly, the platelet count did not recover despite the arrest of heparin. Danaparoid was initiated, and thrombocytopenia persisted. Danaparoid cross-reactivity was suspected, and laboratory assay was performed. Results were misinterpreted because no comparative buffer control was performed to ensure that the platelet aggregation was caused by danaparoid. Moreover, plasma/serum must be diluted to demonstrate this effect. Danaparoid cross-reactivity was incorrectly concluded, and the patient was switched to bivalirudin. The severe thrombocytopenia persisted. Plasmapheresis was started, and platelet count finally increased. The clinical course suggested a delayed-onset HIT. This case report illustrates the need for appropriate testing to differentiate drug cross-reactivity from delayed-onset HIT.

langueAnglais
Pages193-197
Nombre de pages5
journalBlood Coagulation and Fibrinolysis
Volume28
Numéro2
Les DOIs
étatPublié - 1 mars 2017

Empreinte digitale

Thrombocytopenia
Heparin
danaproid
Platelet Count
Plasmapheresis
Platelet Aggregation
Anticoagulants
Buffers
Serum
Pharmaceutical Preparations
bivalirudin

mots-clés

    Citer ceci

    @article{637d7e7e2a9046a48ac4f1bb3c9558ea,
    title = "Persistent heparin-induced thrombocytopenia: Danaparoid cross-reactivity or delayed-onset heparin-induced thrombocytopenia? A case report",
    abstract = "Clinical suspicion of immune heparin-induced thrombocytopenia (HIT) requires cessation of heparin and initiation of an alternative anticoagulant. The platelet count will subsequently recover. This case report describes the clinical course of a patient after a cardiovascular surgery. HIT was clinically and biologically confirmed. Unexpectedly, the platelet count did not recover despite the arrest of heparin. Danaparoid was initiated, and thrombocytopenia persisted. Danaparoid cross-reactivity was suspected, and laboratory assay was performed. Results were misinterpreted because no comparative buffer control was performed to ensure that the platelet aggregation was caused by danaparoid. Moreover, plasma/serum must be diluted to demonstrate this effect. Danaparoid cross-reactivity was incorrectly concluded, and the patient was switched to bivalirudin. The severe thrombocytopenia persisted. Plasmapheresis was started, and platelet count finally increased. The clinical course suggested a delayed-onset HIT. This case report illustrates the need for appropriate testing to differentiate drug cross-reactivity from delayed-onset HIT.",
    keywords = "Bivalirudin, danaparoid, plasmapheresis, thrombocytopenia",
    author = "Geoffrey Horlait and Valentine Minet and Fran\{cc}ois Mullier and Isabelle Michaux",
    year = "2017",
    month = "3",
    day = "1",
    doi = "10.1097/MBC.0000000000000566",
    language = "English",
    volume = "28",
    pages = "193--197",
    journal = "Blood Coagulation and Fibrinolysis",
    issn = "0957-5235",
    publisher = "Lippincott Williams and Wilkins",
    number = "2",

    }

    TY - JOUR

    T1 - Persistent heparin-induced thrombocytopenia

    T2 - Blood Coagulation and Fibrinolysis

    AU - Horlait,Geoffrey

    AU - Minet,Valentine

    AU - Mullier,François

    AU - Michaux,Isabelle

    PY - 2017/3/1

    Y1 - 2017/3/1

    N2 - Clinical suspicion of immune heparin-induced thrombocytopenia (HIT) requires cessation of heparin and initiation of an alternative anticoagulant. The platelet count will subsequently recover. This case report describes the clinical course of a patient after a cardiovascular surgery. HIT was clinically and biologically confirmed. Unexpectedly, the platelet count did not recover despite the arrest of heparin. Danaparoid was initiated, and thrombocytopenia persisted. Danaparoid cross-reactivity was suspected, and laboratory assay was performed. Results were misinterpreted because no comparative buffer control was performed to ensure that the platelet aggregation was caused by danaparoid. Moreover, plasma/serum must be diluted to demonstrate this effect. Danaparoid cross-reactivity was incorrectly concluded, and the patient was switched to bivalirudin. The severe thrombocytopenia persisted. Plasmapheresis was started, and platelet count finally increased. The clinical course suggested a delayed-onset HIT. This case report illustrates the need for appropriate testing to differentiate drug cross-reactivity from delayed-onset HIT.

    AB - Clinical suspicion of immune heparin-induced thrombocytopenia (HIT) requires cessation of heparin and initiation of an alternative anticoagulant. The platelet count will subsequently recover. This case report describes the clinical course of a patient after a cardiovascular surgery. HIT was clinically and biologically confirmed. Unexpectedly, the platelet count did not recover despite the arrest of heparin. Danaparoid was initiated, and thrombocytopenia persisted. Danaparoid cross-reactivity was suspected, and laboratory assay was performed. Results were misinterpreted because no comparative buffer control was performed to ensure that the platelet aggregation was caused by danaparoid. Moreover, plasma/serum must be diluted to demonstrate this effect. Danaparoid cross-reactivity was incorrectly concluded, and the patient was switched to bivalirudin. The severe thrombocytopenia persisted. Plasmapheresis was started, and platelet count finally increased. The clinical course suggested a delayed-onset HIT. This case report illustrates the need for appropriate testing to differentiate drug cross-reactivity from delayed-onset HIT.

    KW - Bivalirudin

    KW - danaparoid

    KW - plasmapheresis

    KW - thrombocytopenia

    UR - http://www.scopus.com/inward/record.url?scp=84964318395&partnerID=8YFLogxK

    U2 - 10.1097/MBC.0000000000000566

    DO - 10.1097/MBC.0000000000000566

    M3 - Article

    VL - 28

    SP - 193

    EP - 197

    JO - Blood Coagulation and Fibrinolysis

    JF - Blood Coagulation and Fibrinolysis

    SN - 0957-5235

    IS - 2

    ER -